Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 144, NWS Birmingham, AL

August 6, 2015Bullock County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 6, 2015, 8:21 PM CDT for Bullock County, Macon County, Montgomery County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 8:21 PM CDT (01:21 UTC)
Expired
Aug 6, 2015, 9:15 PM CDT
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullock County, AL, Macon County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS54 KBMX 070121
SVRBMX
ALC011-087-101-070230-
/O.NEW.KBMX.SV.W.0144.150807T0121Z-150807T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 930 PM CDT

* AT 821 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NOTASULGA TO NEAR PIKE ROAD TO MONTGOMERY...
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSKEGEE...UNION SPRINGS...MIDWAY...MEADVILLE...BEANS CROSSROADS...
  PICKETT...LAKE TUSKEGEE...DAVISVILLE...SOCIETY HILL...TUSKEGEE
  NATIONAL FOREST...HARDAWAY...LIVERPOOL...DUBLIN...SHOPTON...
  FRANKLIN FIELD...GUERRYTON...ABERFOIL...PINE LEVEL...CREEK STAND
  AND MOTON FIELD MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3197 8579 3197 8588 3205 8589 3206 8595
      3204 8597 3205 8600 3197 8600 3197 8614
      3219 8627 3234 8582 3254 8560 3248 8544
      3216 8543 3214 8541 3214 8543 3202 8543
      3202 8547 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0121Z 313DEG 31KT 3253 8563 3228 8602 3229 8631 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
4 follow-up statements
494 
WWUS54 KBMX 070144
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT THU AUG 6 2015

ALC011-087-101-070230-
/O.CON.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-MONTGOMERY AL-MACON AL-
844 PM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BULLOCK...SOUTHEASTERN MONTGOMERY AND SOUTHEASTERN MACON
COUNTIES...

AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SOCIETY HILL TO DAVISVILLE TO NEAR FRANKLIN FIELD
TO NEAR SNOWDOUN...MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...HURTSBORO...MIDWAY...MEADVILLE...PIKE ROAD...BEANS
CROSSROADS...PICKETT...DAVISVILLE...SOCIETY HILL...DUBLIN...
SHOPTON...FRANKLIN FIELD...GUERRYTON...ABERFOIL...PINE LEVEL...CREEK
STAND...SIMSVILLE...SEDGEFIELD...HIGH RIDGE AND MITCHELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3197 8579 3197 8588 3205 8589 3206 8595
      3204 8597 3205 8600 3197 8600 3197 8614
      3219 8627 3226 8608 3225 8588 3239 8566
      3248 8544 3214 8541 3214 8543 3202 8543
      3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0143Z 300DEG 43KT 3242 8549 3232 8569 3213 8578 3221
8626

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
529 
WWUS54 KBMX 070157
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CDT THU AUG 6 2015

ALC087-070207-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
MACON AL-
857 PM CDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3197 8579 3197 8588 3205 8590 3206 8595
      3204 8597 3205 8599 3197 8600 3197 8614
      3219 8627 3222 8619 3219 8582 3223 8564
      3223 8544 3215 8543 3214 8541 3214 8543
      3202 8543 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0157Z 319DEG 39KT 3233 8548 3213 8555 3206 8571 3214
8618

$$

ALC011-101-070230-
/O.CON.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-MONTGOMERY AL-
857 PM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 857 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF SOCIETY HILL TO NEAR MIDWAY TO
ABERFOIL TO NEAR SPRAGUE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...MEADVILLE...FRANKLIN FIELD...BEANS
CROSSROADS...GUERRYTON...PICKETT...ABERFOIL...DUBLIN...PINE LEVEL...
SHOPTON...CURRYS...SIMSVILLE...THREE NOTCH...TANYARD...SEDGEFIELD...
HIGH RIDGE...PEROTE AND CARTERS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3197 8579 3197 8588 3205 8590 3206 8595
      3204 8597 3205 8599 3197 8600 3197 8614
      3219 8627 3222 8619 3219 8582 3223 8564
      3223 8544 3215 8543 3214 8541 3214 8543
      3202 8543 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0157Z 319DEG 39KT 3233 8548 3213 8555 3206 8571 3214
8618

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
954 
WWUS54 KBMX 070211
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 PM CDT THU AUG 6 2015

ALC101-070221-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
MONTGOMERY AL-
911 PM CDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3188 8567 3200 8575 3208 8567 3212 8551
      3217 8543 3215 8543 3214 8541 3214 8543
      3202 8543 3200 8559 3188 8566
TIME...MOT...LOC 0211Z 312DEG 31KT 3225 8539 3205 8546 3199 8562 3202
8576

$$

ALC011-070230-
/O.CON.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-
911 PM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN BULLOCK COUNTY...

AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HURTSBORO TO NEAR MIDWAY TO PICKETT TO NEAR BEANS
CROSSROADS...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MIDWAY...PICKETT AND PEROTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3188 8567 3200 8575 3208 8567 3212 8551
      3217 8543 3215 8543 3214 8541 3214 8543
      3202 8543 3200 8559 3188 8566
TIME...MOT...LOC 0211Z 312DEG 31KT 3225 8539 3205 8546 3199 8562 3202
8576

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
234 
WWUS54 KBMX 070215
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 PM CDT THU AUG 6 2015

ALC011-070225-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-
915 PM CDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCK COUNTY IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3188 8567 3200 8575 3208 8567 3212 8551
      3217 8543 3215 8543 3214 8541 3214 8543
      3202 8543 3200 8559 3188 8566
TIME...MOT...LOC 0214Z 313DEG 31KT 3223 8536 3203 8543 3197 8559 3200
8573

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:23 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 6, 3:23 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT THU AUG 6 2015

.DISCUSSION...

UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE OH/TN VALLEYS WAS
CONTINUING TO HELP SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE BULK OF THE RAIN THUS
FAR TODAY HAS BEEN IN THE NORTHERN HALF OF CENTRAL ALABAMA...WHICH
HAS HELD TEMPERATURES THERE IN 70S TO LOWER 80S. AS THE SHORTWAVE
CONTINUES TO SLIP EASTWARD THE REST OF THIS AFTERNOON INTO THIS
EVENING...WE SHOULD EXPECT THE BEST RAIN CHANCES TO TRANSITION
MORE TO THE EAST AND SOUTHEAST AS WELL. IN CONTRAST TO THE CLOUDY
AND RAIN COOLED AIR IN THE NORTH...THERE'S SOME DECENT INSTABILITY
IN PARTS OF THE SOUTH (ESPECIALLY THE SOUTHWEST)...WITH TEMPS IN
THE MID 90S. THIS IS THE AREA THAT WILL NEED TO BE WATCHED MORE
CLOSELY FOR STRONGER STORMS. WILL MAINTAIN A CHANCE FOR SHOWERS
AND STORMS OVERNIGHT. BUT I DO THINK THAT AS THE UPPER TROUGH AXIS
GETS EAST OF THE APPALACHIAN DIVIDE AROUND MIDNIGHT...MOST RAIN
ACTIVITY SHOULD DIMINISH AROUND HERE.

THE REST OF THE 7 DAY FORECAST WILL LARGELY FEATURE THE RISING AND
EASING OF TEMPERATURES IN CONNECTION TO THE POSITION OF THE UPPER
LEVEL SUBTROPICAL RIDGE. THE RIDGE AXIS IN EAST TEXAS TO THE LOWER
MS VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK KEEPS US IN A
ABOVE NORMAL TEMP FAVORABLE PATTERN. THE RIDGE CENTER APPEARS TO
SHIFT A BIT MORE WEST BY THE MIDDLE TO END OF NEXT WEEK...ALLOWING
SOME LOWER DEWPOINTS AND RELATIVELY LOWER TEMPS TO GET HERE FROM
THE NORTH.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

THIS AFTERNOON...AN AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTH CENTRAL ALABAMA WHILE SCATTERED STORMS DEVELOP
ACROSS SOUTHEAST CENTRAL ALABAMA. RAIN AND THUNDERSTORMS ARE
EXPECTED TO IMPACT ALL TERMINALS AT TIMES THIS AFTERNOON. ACTIVITY
WILL END FROM WEST TO EAST LATE THIS AFTERNOON/EARLY EVENING AS
DRIER AIR MOVES INTO THE AREA BEHIND AN EXITING SHORTWAVE.

TONIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO SPREAD
ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING LOOKS
BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS.

14

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN
CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING
TEMPERATURES TO CLIMB BACK ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  89  70  92  71 /  60  10  10  10  10
ANNISTON    70  89  70  92  72 /  70  10  10  10  10
BIRMINGHAM  73  91  73  93  74 /  30  10  20  10  10
TUSCALOOSA  73  94  75  96  74 /  30  20  30  10  10
CALERA      73  92  73  93  74 /  30  20  20  10  10
AUBURN      72  90  73  92  74 /  70  20  10  20  10
MONTGOMERY  76  94  76  96  75 /  70  30  20  20  10
TROY        74  93  74  95  75 /  70  40  20  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 4:13 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 AM CDT THU AUG 6 2015

ALZ011>015-017>050-071215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
413 AM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
CENTRAL ALABAMA FROM AROUND NOON TO AROUND 9 PM. THE MAIN THREAT
WILL BE WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE
105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL
ALABAMA...ESPECIALLY THE SOUTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

In the hours before

Special weather statement, Aug 6, 6:23 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT THU AUG 6 2015

ALZ029-037-038-070030-
TALLAPOOSA AL-RANDOLPH AL-CHAMBERS AL-
623 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHERN CHAMBERS AND
NORTHERN TALLAPOOSA COUNTIES UNTIL 730 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LINEVILLE TO NEAR
GOLDVILLE TO NEAR ALEXANDER CITY...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...ROANOKE...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...NEW SITE...WADLEY...RED LEVEL...WOODLAND...
LAKEVIEW...GOLDVILLE...WELCH...POST OAK FORKS...HILLABEE CREEK...
STANDING ROCK...DENSON...ABANDA AND SPARKLING SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3293 8601 3295 8601 3311 8587 3311 8565
      3343 8564 3342 8529 3287 8519
TIME...MOT...LOC 2323Z 271DEG 37KT 3337 8583 3316 8578 3299 8594

87/GRANTHAM
Special weather statement, Aug 6, 6:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT THU AUG 6 2015

ALZ047-048-070015-
RUSSELL AL-LEE AL-
629 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL AND EASTERN
LEE COUNTIES UNTIL 715 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BEULAH
TO NEAR AUBURN...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUBURN...PHENIX CITY...OPELIKA...SMITHS...SMITHS STATION...LADONIA...
BEAUREGARD...BLEECKER...GRIFFEN MILL...PHENIX DRAG STRIP...
CRAWFORD...LADONIA SPORTS COMPLEX...ROBERT G. PITTS AIRPORT AND
MONTEREY HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3241 8498 3239 8497 3236 8511 3264 8552
      3271 8512 3269 8511 3266 8509 3265 8511
      3263 8508 3262 8509 3258 8507 3251 8500
      3246 8500 3244 8497 3242 8496
TIME...MOT...LOC 2329Z 298DEG 28KT 3266 8506 3258 8544

87/GRANTHAM
Local storm report, Aug 6, 7:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     3 NNW ASHLAND           33.32N 85.85W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
            ESTIMATED FROM RADAR.

&&

16
Local storm report, Aug 6, 7:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     4 NNE LINEVILLE         33.36N 85.72W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
            ANOTHER TREE DOWN IN LINEVILLE.

&&

DAVIS
Special weather statement, Aug 6, 7:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU AUG 6 2015

ALZ041-043-070100-
ELMORE AL-AUTAUGA AL-
722 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA AND ELMORE COUNTIES UNTIL
800 PM CDT...

AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EQUALITY TO NEAR
JORDAN LAKE TO BILLINGSLEY...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...ELMORE...COOSADA...
DEATSVILLE...ECLECTIC...AUTAUGAVILLE...BILLINGSLEY...EMERALD
MOUNTAIN...KOWALIGA BRIDGE...WESTERN LAKE MARTIN...JORDAN LAKE...VIDA
JUNCTION...TEN CEDAR ESTATES...WEOKA MILLS...TITUS...BLUE RIDGE AND
DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3236 8659 3266 8682 3269 8639 3275 8623
      3277 8596 3274 8588 3268 8591 3250 8589
      3248 8585 3245 8599 3245 8600 3241 8605
      3243 8619 3250 8626 3249 8631 3241 8631
      3243 8640 3236 8649 3235 8649 3235 8654
TIME...MOT...LOC 0022Z 318DEG 27KT 3277 8605 3266 8635 3264 8670

87/GRANTHAM
Special weather statement, Aug 6, 7:49 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU AUG 6 2015

ALZ048-070115-
RUSSELL AL-
749 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 815
PM CDT...

AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UCHEE...OR 13 MILES NORTHEAST OF HURTSBORO...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEALE...RUSSELL COUNTY SPORTS COMPLEX...PARKMANVILLE...PHENIX DRAG
STRIP AND FORT MITCHELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3238 8499 3238 8498 3220 8512 3237 8539
      3241 8537 3241 8533 3247 8533 3247 8526
      3239 8498
TIME...MOT...LOC 0049Z 289DEG 23KT 3241 8530

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:04 PM CDTSevere Thunderstorm WarningBMXLee, Russell41 min
Aug 6, 7:22 PM CDTSpecial Weather StatementBMXAutauga, Elmore38 min
Aug 6, 7:41 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa64 min
Aug 6, 7:49 PM CDTSpecial Weather StatementBMXRussell26 min
Aug 6, 8:23 PM CDTAreal Flood AdvisoryBMXElmore, Macon, Montgomery2 hr
Aug 6, 8:53 PM CDTSevere Thunderstorm WarningBMXRussell33 min
Aug 6, 9:04 PM CDTSpecial Weather StatementBMXBarbour56 min
Aug 6, 9:28 PM CDTSpecial Weather StatementBMXPike62 min
Aug 6, 10:32 PM CDTSpecial Weather StatementBMXPike28 min
Aug 6, 10:39 PM CDTTornado WarningBMXPike36 min
Aug 7, 1:08 AM CDTSpecial Weather StatementBMXChambers, Lee52 min
Aug 7, 5:52 AM CDTHeat AdvisoryBMXAutauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more12 hr
Aug 7, 12:32 PM CDTSpecial Weather StatementBMXSumter43 min
Aug 7, 12:49 PM CDTSevere Thunderstorm WarningBMXSumter37 min
Aug 7, 1:11 PM CDTSevere Thunderstorm WarningBMXMarengo28 min
Aug 7, 1:42 PM CDTSpecial Weather StatementBMXMarengo48 min
Aug 7, 2:24 PM CDTSpecial Weather StatementBMXPike36 min
Aug 7, 2:38 PM CDTSpecial Weather StatementBMXRussell37 min
Aug 7, 2:52 PM CDTSpecial Weather StatementBMXBullock38 min
Aug 7, 3:27 PM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more3 days
Aug 7, 3:29 PM CDTSpecial Weather StatementBMXBarbour61 min
Aug 7, 3:37 PM CDTSpecial Weather StatementBMXAutauga38 min
Aug 7, 3:58 PM CDTSpecial Weather StatementBMXAutauga32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.